Funnel Cloud, Dakota
- When
- March 25, 3:23 PM CST
- Where
- Dakota County, 7 mi N of Hampton
- Reported by
- Storm Chaser
- Coordinates
- 44.721, -93.000
Atmospheric instability produced thunderstorms on this date, one of which produced a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Atmospheric instability produced thunderstorms on this date, one of which produced a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 25, 1:32 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 232 PM CDT SUN MAR 25 2007 .DISCUSSION... TONIGHT...STRONGLY SHEARED ENVIRONMENT IN TERMS OF SPEED WITH SOME DIRECTIONAL COMPONENTS...MAINLY OVER WESTERN WISCONSIN EARLY THIS EVENING. LOW LEVEL JET SHIFTS OFF TO THE EAST FAIRLY QUICKLY AS WELL. LOTS OF LOWER CLOUDS HAVE KEPT INSTABILITY DOWN SOME...TWIN CITIES ON WEST. WILL KEEP A MENTION OF SEVERE THIS EVENING...FAR EASTERN MN AND ALL OF WESTERN WISCONSIN. SURFACE GRADIENT WEAKENING LATE TONIGHT...WITH NOT MUCH CHANCE OF DRYING...SO WILL MENTION AREAS OF FOG EVERYWHERE. ...MONDAY THRU MONDAY NIGHT... A BRIEF QUIET PERIOD ENSUES UNDER SUBSIDENCE IN THE WAKE OF THE DEPARTING UPPER WAVE. VERY WARM...NEAR RECORD...TEMPERATURES WILL BE THE STORY FOR MONDAY...AS A TONGUE OF WARM 850 MB AIR /12-16C/ POKES INTO SOUTHWEST/CENTRAL MINNESOTA. LOW LEVEL WINDS FROM THE SOUTHWEST WILL ALLOW FOR A STRONG DOWNSLOPE COMPONENT DURING THE AFTERNOON...SO EXPECT THAT MOST LOCATIONS WILL SEE TEMPERATURES IN THE 70S...WITH MID /AND POSSIBLY UPPER/ 70S IN THE MINNESOTA RIVER VALLEY. ...TUESDAY THRU WEDNESDAY... SPLIT FLOW DEVELOPS ALOFT BY TUESDAY MORNING...WITH A SOUTHERN STREAM SHORTWAVE OVER CENTRAL TEXAS...AND A WELL AMPLIFIED TROUGH IN THE WESTERN CONUS. A STATIONARY FRONT PARKS ITSELF NEAR THE MINNESOTA/IOWA BORDER...WITH SEVERAL SHORTWAVES PROGGED TO RIDE ALONG THE BOUNDARY...AFFECTING MAINLY EASTERN PORTIONS OF OUR FORECAST AREA. THIS COULD SIGNAL A HEAVY RAIN SETUP FOR MAINLY LOCATIONS EAST OF THE INTERSTATE 35 CORRIDOR. ...WEDNESDAY NIGHT THRU THURSDAY NIGHT... THUNDERSTORM /AND SEVERE WEATHER/ CHANCES WILL BE ON THE INCREASE ONCE AGAIN DURING THIS TIME FRAME...AS YET ANOTHER NEGATIVELY TILTED UPPER TROUGH EJECTS OUT OF THE NORTHERN ROCKIES AND INTO THE DAKOTAS. A WELL DEVELOPED SURFACE LOW GRAZES THE INTERNATIONAL BORDER BY WEDNESDAY EVENING/NIGHT...WITH THE ATTENDANT COLD FRONT REACHING THE WESTERN MINNESOTA BORDER BY MIDNIGHT WEDNESDAY NIGHT. STRENGTHENING UPPER JET /125 KTS BY MIDDAY THURSDAY/ WILL HELP TO INITIATE CONVECTION ALONG THE FRONT...AS WILL A 45 TO 50 KT LOW LEVEL JET. ALTHOUGH IT IS STILL A SHADE TOO EARLY TO BE TALKING AT LENGTH ABOUT SPECIFIC PROGGED VALUES FOR VARIOUS SEVERE WEATHER PARAMETERS...THE GFS HAS PINPOINTED SOME POSITIVE SBCAPE VALUES IN ADDITION TO NEGATIVE 850 MB LI/S. WE COULD BE LOOKING AT A SEVERE SQUALL LINE COME WEDNESDAY NIGHT AND THURSDAY MORNING...WITH PRECIP GRADUALLY ENDING FROM WEST TO EAST THROUGH THURSDAY NIGHT. ...FRIDAY THRU SUNDAY... AFOREMENTIONED UPPER TROUGH EVENTUALLY MORPHS INTO A LARGER TROUGH IN THE NORTHEASTERN CONUS DURING THE WEEKEND...WHICH WILL RESULT IN NORTHWESTERLY FLOW OVER MINNESOTA AND WISCONSIN...AND COOLER TEMPERATURES/DRY WEATHER FOR THE WEEKEND. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/KAT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 434 AM CDT SUN MAR 25 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 434 AM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON ESPECIALLY ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. THIS IS IN RESPONSE TO AN UPPER LEVEL LOW ...WHICH WILL MARCH INTO WESTERN AND THEN NORTHEASTERN MINNESOTA DURING THE DAYLIGHT HOURS. A POTENT UPPER LEVEL JET STREAM WILL PROVIDE THE FOCUS FOR THUNDERSTORM ACTIVITY. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. A FEW ISOLATED TORNADOES MAY ALSO COME TO FRUITION. BEST LIKELIHOOD FOR SEVERE WEATHER ACTIVITY SHOULD BE CONFINED TO AN AREA OF CWA EAST OF A LINE...FROM CAMBRIDGE TO BLOOMINGTON TO MANKATO TO FAIRMONT...TO INCLUDE MUCH OF WEST CENTRAL WISCONSIN. THESE THUNDERSTORMS MAY ALSO PRODUCE MODERATE AND AT TIMES HEAVY RAINFALL THIS AFTERNOON AND INTO THE EARLY EVENING. DUE TO THE VOLUME OF WATER IN LOCAL STREAMS AND RIVERS...THE ADDITIONAL RAINFALL WILL OF COURSE INCREASE THE FLOOD THREAT...ESPECIALLY TO RIVERS BASINS SOUTH OF AN APPLETON TO BROOKLYN PARK...TO CHETEK LINE. THE WEATHER PATTERN WILL REMAIN ACTIVE...WITH MORE STRONG TO SEVERE THUNDERSTORMS ANTICIPATED ON WEDNESDAY AND THURSDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED. AZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 PM CDT SUN MAR 25 2007 WIZ023-252045- ST. CROIX- 321 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR ST. CROIX COUNTIES UNTIL 345 PM CDT... AT 316 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 10 MILES SOUTHEAST OF NEW RICHMOND...OR 15 MILES EAST OF HUDSON...AND MOVING NORTHEAST AT 50 MPH. DIME SIZED HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN EASTERN ST. CROIX COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 PM CDT SUN MAR 25 2007 MNZ070-252100- DAKOTA- 335 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR DAKOTA COUNTIES UNTIL 400 PM CDT... AT 329 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LAKEVILLE...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE MOVING ACROSS DAKOTA COUNTY THROUGH 415 PM. PEOPLE IN NORTHWESTERN DAKOTA COUNTY...INCLUDING THE CITY OF EAGAN... AND HASTINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 347 PM CDT SUN MAR 25 2007 MNZ077-085-252145- RICE-STEELE- 347 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR RICE AND STEELE COUNTIES UNTIL 445 PM CDT... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS...ALONG AND WEST OF INTERSTATE 35...IN RICE AND STEELE COUNTIES. THESE STORMS WERE MOVING TOWARD THE NORTHEAST AT NEARLY 50 MPH. HAIL UP TO DIME SIZE...WIND GUSTS TO 50 MPH...AND BRIEF HEAVY RAIN...CAN BE ANTICIPATED WITH THESE STORMS SOME CITIES IN THE PATH INCLUDE...DEERFIELD...RUSKIN...AND FARIBAULT. PEOPLE IN STEELE AND RICE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. RJN/MDB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 408 PM CDT SUN MAR 25 2007 WIZ023-252145- ST. CROIX- 408 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR ST. CROIX COUNTIES UNTIL 445 PM CDT... AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF RIVER FALLS...OR 17 MILES EAST OF HUDSON...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN EASTERN ST. CROIX COUNTY...NEAR HAMMOND...BALDWIN...AND GLENWOOD CITY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 408 PM CDT SUN MAR 25 2007 WIZ023-252145- ST. CROIX- 408 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT FOR ST. CROIX COUNTIES UNTIL 445 PM CDT... AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF RIVER FALLS...OR 17 MILES EAST OF HUDSON...AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN EASTERN ST. CROIX COUNTY...NEAR HAMMOND...BALDWIN...AND GLENWOOD CITY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
The Minneapolis radar (KMPX), 47 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23627.